Case reports← vista completa
Published on August 26, 2020 | http://doi.org/10.5867/medwave.2020.07.8010
Panniculitis in association with target therapy in melanoma patient, what the dermatologist should know: A case report
Paniculitis secundaria a terapia target en paciente con melanoma, lo que el dermatólogo debe saber: reporte de un caso
Target therapies are currently a therapeutic option increasingly used for the management of patients with metastatic melanoma. However, there are multiple adverse pharmacological effects associated with their use that have been described. Cutaneous adverse reactions are the most frequent. We report the case of a 55-year-old man with a diagnosis of stage IV BRAFV600E-mutated metastatic cutaneous melanoma undergoing treatment with dabrafenib/trametinib, who consulted due to the development of erythematous nodular lesions in the upper and lower limbs associated with febrile sensation during the course of treatment. Infection was ruled out and a biopsy of the skin lesions was done, which provided the histopathological confirmation of a predominantly septal, granulomatous with leukocytoclastic vasculitis, mixed panniculitis. Panniculitis associated with this therapy has been described in the literature and has been considered an immune-mediated pharmacological adverse effect. It is considered to be related to a better prognosis in the treatment of metastatic melanoma. Consequently, as shown in this case report, target therapy should not be discontinued and symptomatic medication should be given to alleviate patient discomfort. The dermatologist should know and properly interpret this adverse effect and prescribe the most appropriate management for the patient.